MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5530-G-409
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested and if received will be provided in a supplemental report.A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.Not returned.
 
Event or Problem Description
I got a triathlon x3 tibial bearing insert cr size 4 9mm off the rack in theatre and noticed there was a brown/orange mark on the outside of the cardboard box (but under the external plastic box wrap).When the scout nurse took the implant out of the cardboard box i inspected the inside of the cardboard box.There were no markings.The scrub nurse opened the sterile packaging but did not touch the implant.I was not sure that the implant would be sterile so the implant was not implanted and another identical implant was used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding alleged packaging issue involving a triathlon insert was reported.The event was confirmed by visual inspection of received package.Conclusion: it was reported that there was a brown/orange mark on the outside of the cardboard box (but under the external plastic box wrap).Visual inspection of the returned device noted that the cardboard box was returned along with the product label.A brown/orange mark is visible on the cardboard box.The exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7645760
Report Number0002249697-2018-01987
Device Sequence Number13739686
Product Code MBH
UDI-Device Identifier07613327050479
UDI-Public07613327050479
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number5530-G-409
Device Lot NumberET39DH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR